Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Requip & Hillucination


  • Please log in to reply
1 reply to this topic

#1 JuggernautTCW

JuggernautTCW

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 08 March 2012 - 07:08 PM

My mom has had PD for 10 years.

She heard that requip can cause hallucinations - is that true? If so, usually at what dosage would a normal person experience hallucinations? She weighs roughly 95 lb (very petite, 4'11" or so).

If requip causes hallucinations, is there anything that she can take in place of it?


Thanks in advance!

#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,207 posts

Posted 13 March 2012 - 10:19 AM

First off, thanks for being a great caregiver. It makes a world of difference when others get invilved to help.
The requip can cause hallucinations, but it is rare. It occurs in about 5% of the people who take it and it is usually dose related. Unfortuantely, there is no exact dose at which this can happen because everyone is different.
I will tell you that it can be more previlent in the elderly because thet mqy have decreased liver function, which will slow the metabolism of the medication, and it may build up in her system.
As far as other medications in that class, mirapex is an alternative, but unfortunately may cause the same issue.
What type of hallucinations are they, visual or auditory (hearing) and at what point does she have them (around what time compared to the requip? Also, is she taking another medication?
Just the smallest increase can cause this type of side effect. What dose is she at now?
With this extra info we may be able to figure out what path to take.



My mom has had PD for 10 years.

She heard that requip can cause hallucinations - is that true? If so, usually at what dosage would a normal person experience hallucinations? She weighs roughly 95 lb (very petite, 4'11" or so).

If requip causes hallucinations, is there anything that she can take in place of it?


Thanks in advance!


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users